MAUDE Adverse Event Report: NUVASIVE, INC. ALIF INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

NUVASIVE, INC. ALIF INTERFIXATED SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 6955202
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.No radiographs or photographs were provided to confirm the reported event.Labeling review: ".Step 3: bolt placement (cont.) both straight and angled bolt drivers have a green fluorescent color band that functions as a visual indicator for proper bolt seating.Once the bolt head engages into the bolt pocket, the green fluorescent color band will no longer be visible (fig.8).Now the bolt is fully seated in the bolt pocket.For optimal results, maintain consistent, coaxial pressure throughout bolt insertion.While bolt driver remains attached to the bolt head, remove hex handle and replace with the appropriate torque handle (fixed or variable) at the proximal end of the shaft to confirm a secure fit.Note 30 in./lb.Torque handle is used with fixed bolts.Eight in./ lb.Torque handle is used with variable bolts.Note bolt removal or fine-tune adjustments are done with bolt adjusters (straight or angled) and set screw adjusters (straight or u-joint).Proceed to turn the handle clockwise to drive the set screw.As the set screw flanges begin to deploy, a tactile torque spike will be felt.Continue driving down the set screw until the handle "breaks away" and an audible "click" sound is heard.Now the set screw flanges are fully deployed and the bolt is locked in the bolt pocket (fig.9).Repeat technique for remaining bolts.To remove implant inserter, rotate thumbwheel counterclockwise until inserter is returned to an unlocked position.Carefully remove the implant inserter from the implant and operative site." ".Potential risks identified with the use of this system, which may require additional surgery, include: · bending, fracture or loosening of implant component(s) · loss of fixation.".".Care should be taken to insure that all components are ideally fixated prior to closure." device was left in-situ.
 
Event or Problem Description
On (b)(6) 2017 a patient underwent an anterior lumbar interbody fusion procedure with posterior fixation at l5-s1 levels with no reported issues.On (b)(6) 2017 a follow up radiograph revealed one of the inferior fixation screws had backed out.No revision procedure is planned at this time.No patient injury was reported.

Brand Name
ALIF INTERFIXATED SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7162859
Report Number2031966-2017-00195
Device Sequence Number63672
Product Code OVD
UDI-Device Identifier00887517701749
UDI-Public00887517701749
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151214
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6955202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2017
Initial Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR